Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 142, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 16, 2009, 9:29 AM CDT for Howell County, Oregon County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2009, 9:29 AM CDT (14:29 UTC)
- Expired
- Sep 16, 2009, 3:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howell County, MO, Oregon County, MO
The radar
The Springfield radar (KSGF), 172 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 9:40 AM CDT | FLASH FLOOD | 8 S Alton, MO | HIGH WATER REPORTED OVER ROADWAYS. |
| Sep 16, 2:57 PM CDT | FLOOD | 3 E Myrtle, MO | LAW ENFORCMENT RELAYED A PUBLIC REPORT INDICATING THAT THE LOW WATER BRIDGE ON COUNTY ROAD 277 AT MILL CREEK WAS FLOODED AND IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 161429
FFWSGF
MOC091-149-162000-
/O.NEW.KSGF.FF.W.0142.090916T1429Z-090916T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
929 AM CDT WED SEP 16 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 300 PM CDT.
* AT 923 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS
THE WARNED AREA. RADAR ESTIMATES SHOW THAT 2 TO 3 INCHES OF RAIN
HAVE FALLEN OVER EXTREME SOUTHERN OREGON AND HOWELL COUNTIES OVER
THE PAST THREE HOURS WITH ADDITION RAINFALL EXPECTED OVER THE
NEXT SEVERAL HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 142 AT THE SPRING RIVER WEST OF LANTON...
HIGHWAY 142 AT THE BENNETTS RIVER WEST OF MOODY...
ROUTE K...3 MILES SOUTHWEST OF POTTERSVILLE...
HIGHWAY 142 AT MYATT CREEK 4 MILES EAST OF LANTON...
ROUTE A JUST WEST OF COUCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3649 9213 3674 9211 3681 9166 3682 9111
3652 9112 3649 9114
$$
KARDELL2 follow-up statements
000
WGUS73 KSGF 161718
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1218 PM CDT WED SEP 16 2009
MOC091-149-162000-
/O.CON.KSGF.FF.W.0142.000000T0000Z-090916T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWELL MO-OREGON MO-
1218 PM CDT WED SEP 16 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
OREGON AND SOUTHERN HOWELL COUNTIES...
AT 940 AM CDT...THE PUBLIC REPORTED THAT EXCESSIVE RAINFALL WAS
PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. HIGH WATER WAS
OBSERVED OVER ROADWAYS 8 MILES SOUTH OF ALTON.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 142 AT THE SPRING RIVER WEST OF LANTON...
HIGHWAY 142 AT THE BENNETTS RIVER WEST OF MOODY...
ROUTE K...3 MILES SOUTHWEST OF POTTERSVILLE...
HIGHWAY 142 AT MYATT CREEK 4 MILES EAST OF LANTON...
ROUTE A JUST WEST OF COUCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3649 9213 3674 9211 3681 9166 3682 9111
3652 9112 3649 9114
$$
KARDELL000
WGUS73 KSGF 161956
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CDT WED SEP 16 2009
MOC091-149-162001-
/O.EXP.KSGF.FF.W.0142.000000T0000Z-090916T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWELL MO-OREGON MO-
256 PM CDT WED SEP 16 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM CDT FOR OREGON AND
SOUTHERN HOWELL COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED
AREA...HOWEVER...RESIDUAL FLOODING WILL CONTINUE ACROSS PORTIONS OF
SOUTHERN OREGON COUNTY INTO THE EVENING HOURS. RISES ON AREA STREAMS
AND CREEKS IN THE WARNED ARE NOT EXPECTED ENDING THE FLASH FLOOD
THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
AN AREAL FLOOD WARNING REPLACES THE FLASH FLOOD WARNING FOR SOUTHERN
OREGON COUNTY UNTIL 9 PM THIS EVENING.
LAT...LON 3649 9213 3674 9211 3681 9166 3682 9111
3652 9112 3649 9114
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 6:45 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Sep 16, 6:45 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 645 AM CDT WED SEP 16 2009 ...UPDATE TO AVIATION... .DISCUSSION... ...OVERVIEW... MAIN CONCERN WITH THE SHORT TERM WILL BE PRECIPITATION CHANCES OVER THE FAR SOUTHERN COUNTIES IN THE CWA. STRONG SYSTEM AND COLD FRONT EXPECTED TO ARRIVE IN THE LONGER TERM BY MONDAY AND STRONGER STORMS MAY BE POSSIBLE THEN. ...CURRENT CONDITIONS... COMPLICATED UPPER PATTERN WITH WEAK FLOW OVER MUCH OF THE CONUS AND A COUPLE OF SLOW MOVING UPPER LOWS AFFECTING AREAS FROM THE ROCKIES INTO THE MS VALLEY. LOW CURRENTLY AFFECTING WEATHER OVER THE CWA WAS LOCATED OVER SOUTHERN ARKANSAS EARLY THIS MORNING. DECENT SHORTWAVE WAS PUSHING SOUTH OUT OF THE GREAT LAKES AND INTO THE OHIO VALLEY THIS MORNING AND IS BRINGING DRIER AIR TO THE SOUTHWEST INTO THE REGION. ...SHORT TERM FORECAST... DRIER AIR WILL BE ADVECTING IN FROM THE NORTH-NORTHEAST TODAY AND WILL BATTLE THE MOISTURE TO THE SOUTH ASSOCIATED WITH THE LOW PRESSURE OVER ARKANSAS. WITH THE MOVEMENT TO THE SOUTH OF THE DRIER AIR...SHOULD SEE LESS COVERAGE OF PRECIPITATION TODAY...AND WILL BE MORE CONFINED TO AREAS ALONG THE MISSOURI ARKANSAS BORDER FOR MEASURABLE PRECIPITATION DURING THE SHORT TERM PERIOD. SHOULD BEGIN TO SEE LESS CLOUD COVER ACROSS THE NORTHERN CWA TODAY AND EVENTUALLY WORKING ITS WAY SOUTHWARD BY THE END OF THE SHORT TERM PERIOD. HIGH TEMPERATURES SHOULD GENERALLY BE IN THE UPPER 70S TO LOW 80S WITH LOWS FROM THE MID 50S TO LOW 60S. DEWPOINTS SHOULD BE ON THE DECREASE...ESPECIALLY IN THE NORTHERN CWA INITIALLY AS THIS DRIER AIR MASS MOVES INTO THE REGION. ...EXTENDED PERIOD... EYES WILL TURN TO SYSTEM PUSHING INTO THE PACIFIC NORTHWEST THIS WEEKEND. LATEST GFS DROPS THIS SYSTEM SOUTHEAST INTO THE CENTRAL PLAINS ON MONDAY AND CLOSES OFF A LOW. DECENT COLD FRONT DEVELOPS AND PUSHES THROUGH DURING THE DAY MONDAY. COULD SEE SOME STRONG TO SEVERE STORMS SHOULD CURRENT GFS SCENARIO PLAY OUT. HOWEVER...MODELS HAVE BEEN VERY INCONSISTENT IN THE EXTENDED LATELY SO WILL NEED TO MONITOR THIS FURTHER OVER THE NEXT COUPLE OF DAYS. LINDENBERG && .AVIATION... PILOTS FLYING IN AND OUT OF SPRINGFIELD AND JOPLIN AIRPORTS CAN EXPECT VFR CONDITIONS OVER THE NEXT 24 HOURS. HIGH LEVEL CLOUD COVER WILL CONTINUE TO HOVER OVER THESE AIRPORTS...AS MOISTURE CIRCULATES AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHWEST ARKANSAS. NORTHEAST BREEZES COULD GUST IN EXCESS OF 20 MPH AT TIMES THIS AFTERNOON. THE BRANSON AIRPORT WILL EXPERIENCE SOME AVIATION CONCERNS REGARDING MVFR CEILINGS ALONG WITH CHANCES FOR LIGHT RAIN. A MODERATE TO HEAVY SHIELD OF RAIN WAS OBSERVED OVER NORTHERN ARKANSAS. A FEW STRAY SHOWERS ON THE NORTHERN PERIPHERY OF THIS SHIELD OF RAIN WILL IMPACT THE BRANSON AIRPORT...POTENTIALLY LEADING TO PERIODS OF MVFR VISIBILITIES. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 16, 4:07 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 407 AM CDT WED SEP 16 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 407 AM CDT WED SEP 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. LOW PRESSURE WILL REMAIN OVER ARKANSAS TODAY WITH DRIER AIR MOVING INTO THE REGION FROM THE NORTH. THIS SHOULD KEEP MOST OF THE SCATTERED THUNDERSTORMS ACROSS EXTREME SOUTHERN MISSOURI AND AREAS TO THE SOUTH THROUGH TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONGER STORM SYSTEM IS EXPECTED TO DROP SOUTHEAST INTO THE PLAINS AND MISSISSIPPI VALLEY REGION ON MONDAY. THIS WILL BRING A BETTER CHANCE OF THUNDERSTORMS TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 2:50 PM CDT | Areal Flood Warning | SGF | Oregon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.